Alert archive / Oklahoma / Frost Advisories in 2023
Frost Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Apr 23, 2023, 2:27 AM CDT for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 24, 2023, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2023, 2:27 AM CDT (07:27 UTC)
- In effect from
- Apr 24, 2023, 1:00 AM CDT
- Expired
- Apr 24, 2023, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335 WWUS74 KTSA 230727 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 227 AM CDT Sun Apr 23 2023 ARZ001-002-010-011-OKZ054>058-063-231415- /O.NEW.KTSA.FR.Y.0002.230424T0600Z-230424T1400Z/ /O.CON.KTSA.FR.Y.0001.000000T0000Z-230423T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Delaware- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Grove, and Jay 227 AM CDT Sun Apr 23 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Temperatures 33 to 37 will result in frost formation. * WHERE...In Arkansas, Benton, Carroll, Washington AR and Madison Counties. In Oklahoma, Osage, Washington OK, Nowata, Craig, Ottawa and Delaware Counties. * WHEN...Until 9 AM CDT this morning. From 1 AM to 9 AM CDT Monday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ OKZ061-062-068-069-231415- /O.NEW.KTSA.FR.Y.0002.230424T0600Z-230424T1400Z/ Rogers-Mayes-Cherokee-Adair- Including the cities of Claremore, Pryor, Tahlequah, and Stilwell 227 AM CDT Sun Apr 23 2023 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Temperatures 33 to 38 will result in frost formation. * WHERE...Rogers, Mayes, Cherokee and Adair Counties. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ OKZ059-231400- /O.CON.KTSA.FR.Y.0001.000000T0000Z-230423T1400Z/ Pawnee- Including the city of Pawnee 227 AM CDT Sun Apr 23 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Pawnee County. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
5 follow-up statements
312 WWUS74 KTSA 230807 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 307 AM CDT Sun Apr 23 2023 OKZ055>057-231430- /O.UPG.KTSA.FR.Y.0001.000000T0000Z-230423T1400Z/ /O.NEW.KTSA.FZ.W.0003.230423T0807Z-230423T1400Z/ /O.CON.KTSA.FR.Y.0002.230424T0600Z-230424T1400Z/ Washington OK-Nowata-Craig- Including the cities of Bartlesville, Nowata, and Vinita 307 AM CDT Sun Apr 23 2023 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Sub-freezing temperatures as low as 30 this morning. Temperatures 32 to 36 will result in frost formation again tonight. * WHERE...Washington OK, Nowata and Craig Counties. * WHEN...Until 9 AM CDT this morning. From 1 AM to 9 AM CDT Monday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ ARZ001-002-010-011-OKZ054-058-063-231430- /O.CON.KTSA.FR.Y.0001.000000T0000Z-230423T1400Z/ /O.CON.KTSA.FR.Y.0002.230424T0600Z-230424T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Ottawa-Delaware- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Miami, Grove, and Jay 307 AM CDT Sun Apr 23 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Temperatures 33 to 37 will result in frost formation. * WHERE...In Arkansas, Benton, Carroll, Washington AR and Madison Counties. In Oklahoma, Osage, Ottawa and Delaware Counties. * WHEN...Until 9 AM CDT this morning. From 1 AM to 9 AM CDT Monday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ OKZ059-231400- /O.CON.KTSA.FR.Y.0001.000000T0000Z-230423T1400Z/ Pawnee- Including the city of Pawnee 307 AM CDT Sun Apr 23 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Pawnee County. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ OKZ061-062-068-069-231430- /O.CON.KTSA.FR.Y.0002.230424T0600Z-230424T1400Z/ Rogers-Mayes-Cherokee-Adair- Including the cities of Claremore, Pryor, Tahlequah, and Stilwell 307 AM CDT Sun Apr 23 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Temperatures 32 to 38 will result in frost formation. * WHERE...Rogers, Mayes, Cherokee and Adair Counties. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
160 WWUS74 KTSA 231403 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 903 AM CDT Sun Apr 23 2023 OKZ055>057-232215- /O.EXP.KTSA.FZ.W.0003.000000T0000Z-230423T1400Z/ /O.CON.KTSA.FR.Y.0002.230424T0600Z-230424T1400Z/ Washington OK-Nowata-Craig- Including the cities of Bartlesville, Nowata, and Vinita 903 AM CDT Sun Apr 23 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... ...FREEZE WARNING HAS EXPIRED... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Washington OK, Nowata and Craig Counties. * WHEN... From 1 AM to 9 AM CDT Monday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ ARZ001-002-010-011-OKZ054-058-063-232215- /O.EXP.KTSA.FR.Y.0001.000000T0000Z-230423T1400Z/ /O.CON.KTSA.FR.Y.0002.230424T0600Z-230424T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Ottawa-Delaware- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Miami, Grove, and Jay 903 AM CDT Sun Apr 23 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... ...FROST ADVISORY HAS EXPIRED... * WHAT...Temperatures as low as 37 will result in frost formation. * WHERE...In Arkansas, Benton, Carroll, Washington AR and Madison Counties. In Oklahoma, Osage, Ottawa and Delaware Counties. * WHEN... From 1 AM to 9 AM CDT Monday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ OKZ059-231515- /O.EXP.KTSA.FR.Y.0001.000000T0000Z-230423T1400Z/ Pawnee- Including the city of Pawnee 903 AM CDT Sun Apr 23 2023 ...FROST ADVISORY HAS EXPIRED... Temperatures have risen above 40 degrees and the threat of frost has ended for this morning. $$ OKZ061-062-068-069-232215- /O.CON.KTSA.FR.Y.0002.230424T0600Z-230424T1400Z/ Rogers-Mayes-Cherokee-Adair- Including the cities of Claremore, Pryor, Tahlequah, and Stilwell 903 AM CDT Sun Apr 23 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Temperatures 32 to 38 will result in frost formation. * WHERE...Rogers, Mayes, Cherokee and Adair Counties. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
118 WWUS74 KTSA 231924 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 224 PM CDT Sun Apr 23 2023 ARZ001-002-010-011-OKZ054>058-061>063-068-069-241000- /O.CON.KTSA.FR.Y.0002.230424T0600Z-230424T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Tahlequah, and Stilwell 224 PM CDT Sun Apr 23 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Temperatures in the mid 30s will result in frost formation. * WHERE...In Arkansas, Benton, Carroll, Washington AR and Madison Counties. In Oklahoma, Osage, Ottawa and Delaware Counties. * WHEN... From 1 AM to 9 AM CDT Monday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
214 WWUS74 KTSA 240803 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 303 AM CDT Mon Apr 24 2023 ARZ001-002-010-011-OKZ054>058-061>063-068-069-241400- /O.CON.KTSA.FR.Y.0002.000000T0000Z-230424T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Tahlequah, and Stilwell 303 AM CDT Mon Apr 24 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...In Arkansas, Benton, Carroll, Washington and Madison Counties. In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Rogers, Mayes, Delaware, Cherokee and Adair Counties. * WHEN...Through 9 AM CDT Monday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
723 WWUS74 KTSA 241408 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 908 AM CDT Mon Apr 24 2023 ARZ001-002-010-011-OKZ054>058-061>063-068-069-241515- /O.EXP.KTSA.FR.Y.0002.000000T0000Z-230424T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Tahlequah, and Stilwell 908 AM CDT Mon Apr 24 2023 ...FROST ADVISORY HAS EXPIRED... Temperatures will continue to warm this morning and frost conditions are no longer expected. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Apr 23, 2:23 AM CDT, 4 minutes earlier.
Area forecast discussion, Apr 23, 2:23 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
223 AM CDT Sun Apr 23 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today and Tonight)
Issued at 222 AM CDT Sun Apr 23 2023
The main item of interest will be frost/freeze potential this
morning and again tonight with this unseasonably cool airmass in
place.
Clearing skies across the north has already allowed temps to drop
off into the mid 30s near the KS border, so a frost and possibly a
freeze at the typical cooler valley spots is most likely there. Some
lingering light rain is forecast down near the Red River this
morning, ending by midday. Cloud cover will clear from north to
south as the day wears on, so most of us see some sun today,
unlike yesterday. This will yield warmer high temps for most.
A surface ridge will be overhead tonight with mostly clear skies.
It is these situations where the blended guidance (NBM) tends to
be too warm. For the forecast lows tonight, a blend of the colder
NBM 25th %ile and CONSMOS, which typically handle radiational
cooling better, is preferred and will be used. As such, another
frost advisory was posted and it's not out of the question that
the colder valley sites, such as KFYV and KBVO, dip down to
freezing.
Lacy
&&
.LONG TERM...
(Monday through Saturday)
Issued at 222 AM CDT Sun Apr 23 2023
In what has been a dry April so far (aren't April showers supposed
to bring May flowers?), we're finally going to see some widespread
rain this upcoming week, without the penalty of higher impact
severe weather which is what we come to expect from the April 20s
around here.
Rain and storm chances ramp up Monday night into Tuesday in a
warm/moist advection regime north of a warm front over TX and in
advance of an approaching shortwave trough from the W/NW. After a
relative lull in the action Tuesday night, we should see another
round of showers and storms Wednesday and Wednesday with the upper
system, tapering off Thursday. After all is said and done,
widespread 1 to 2 inch rains are expected across the forecast
area, which will be welcome for most. The warm sector is expected
to stay south of the Red River thru the event, suggesting that
severe potential will be pretty low, quite unusual for this time
of year. The ongoing stretch of cooler than average temps will be
the rule for this entire upcoming week.
The upper pattern amplifies toward the end of the week, as a
strong upper system dives south out of Canada down thru the
central CONUS. This will drive another front south thru the region
Friday into Saturday, bringing another chance for rain and a few
storms. Thus, expect cooler than average temps once again for next
weekend.
Lacy
&&
.AVIATION...
(06Z TAFS)
Issued at 1204 AM CDT Sun Apr 23 2023
VFR conditions are expected to prevail through the valid period at
all area sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 38 66 47 / 0 0 20 60
FSM 66 40 68 48 / 0 0 0 40
MLC 64 37 65 48 / 10 0 10 50
BVO 64 32 67 43 / 0 0 20 60
FYV 62 32 67 43 / 0 0 0 40
BYV 59 34 65 45 / 0 0 0 40
MKO 63 38 66 47 / 0 0 10 50
MIO 60 35 66 46 / 0 0 10 50
F10 63 38 65 47 / 0 0 20 60
HHW 55 39 63 49 / 50 0 10 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Frost Advisory until 9 AM CDT this morning for OKZ054>059.
Frost Advisory from 1 AM to 9 AM CDT Monday for OKZ054>058-
061>063-068-069.
AR...Frost Advisory until 9 AM CDT this morning for ARZ001-002-010-
011.
Frost Advisory from 1 AM to 9 AM CDT Monday for ARZ001-002-010-
011.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...10Hazardous weather outlook, Apr 22, 5:09 PM CDT, 9 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
509 PM CDT Sat Apr 22 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
509 PM CDT Sat Apr 22 2023
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.
EXTENDED DISCUSSION...
Showers and thunderstorms will increase across the area Monday
through Wednesday as the next storm system moves in. Periods of
heavy rainfall may lead to localized flooding concerns,
particularly on Tuesday. Additionally, breezy weather will
develop Monday and Tuesday with some gusts to near 30 miles an
hour possible. Some severe weather may be possible, especially
near the Red River, but a widespread severe outbreak is not
expected.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:07 AM CDT | Freeze Warning | TSA | Craig, Nowata, Washington | 6 hr |
Nearby
Frost Advisories in Oklahoma, 2023Frost Advisories in Arkansas, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.